Drought, Cheyenne County
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
Drought conditions continued from October with east-central Colorado rated as being in Extreme (D3) Drought. No precipitation fell in east-central Colorado during the month of November.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Drought conditions continued from October with east-central Colorado rated as being in Extreme (D3) Drought. No precipitation fell in east-central Colorado during the month of November. Year-to-date precipitation through the end of November averaged 45% to 70% of normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Oct 31, 10:41 PM MST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1141 PM MDT WED OCT 31 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 229 PM MDT WED OCT 31 2012 SHORT TERM FORECAST CONCERNS ARE DRY CONDITIONS WITH WARM TEMPERATURES ON THURSDAY. A RIDGE OF HIGHER PRESSURE WILL MOVE OVER THE ROCKIES AND HIGH PLAINS REGIONS BY THURSDAY WITH A LEE SURFACE TROUGH DEEPENING DURING THE DAY AND WINDS TURNING SOUTHERLY. THE WARMEST TEMPERATURES OF THE WEEK WILL OCCUR ON THURSDAY WITH RH VALUES DROPPING TO LESS THAN 20 PERCENT ACROSS MUCH OF THE AREA. WITH WINDS POSSIBLY BECOMING GUSTY THURSDAY AFTERNOON AHEAD OF THE DEEPENING LEE TROUGH...THERE IS SOMEWHAT OF A CONCERN THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE MET. CURRENT FORECAST IS NOT TO MEET CRITERIA...BUT WILL BE CLOSE ACROSS THE SOUTHWEST PORTION OF THE FORECAST AREA. THURSDAY OVERNIGHT/EARLY FRIDAY MORNING...THE UPPER RIDGE IS FLATTENED BY AN APPROACHING TROUGH WHILE A WEAK FRONT MOVES ACROSS THE AREA WITH A SURFACE LOW DEEPENING OVER SOUTHWEST KANSAS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 229 PM MDT WED OCT 31 2012 THE DEEPENING SURFACE LOW OVER SW KANSAS WILL MOVE INTO OKLAHOMA ON FRIDAY WITH THE UPPER TROUGH MOVING EAST OF THE ROCKIES FRIDAY EVENING. NO PRECIPITATION IS EXPECTED WITH THIS FRONT...ALTHOUGH HIGH TEMPERATURES WILL ONLY REACH INTO THE 60S FOR THE REMAINDER OF THE WORK WEEK AND WEEKEND. TEMPERATURES WILL WARM AGAIN MONDAY AND TUESDAY WITH CONDITIONS REMAINING DRY AND WARMER THAN AVERAGE THROUGH THE MIDDLE OF NEXT WEEK AS A BROAD UPPER RIDGE DEVELOPS OVER THE WESTERN UNITED STATES...KEEPING HIGH PRESSURE OVER THE WEST AND THE TRACK OF ANY STORM SYSTEMS WELL TO THE NORTH OF THE CENTRAL HIGH PLAINS REGION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1140 PM MDT WED OCT 31 2012 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. LIGHT WINDS WILL SHIFT TO THE SOUTH AND BECOME GUSTY...MAINLY AT KGLD...DURING THE AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...LOCKHART AVIATION...DLF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MDT WED OCT 31 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 257 PM MDT WED OCT 31 2012 /357 PM CDT WED OCT 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415595, 415596, 415597.